March  2012, 7(1): 71-111. doi: 10.3934/nhm.2012.7.71

Robot's finger and expansions in non-integer bases

1. 

Sapienza Università di Roma, Dipartimento di Scienze di Base e Applicate per l’Ingegneria, Sezione Matematica, Via A. Scarpa n.16 00161 Roma, Italy

2. 

Sapienza Università di Roma, Sapienza Università di Roma, Dipartimento di Scienze di Base e Applicate per l’Ingegneria, Sezione Matematica, Via A. Scarpa n.16 00161 Roma, Italy

Received  July 2011 Revised  December 2011 Published  February 2012

We study a robot finger model in the framework of the theory of expansions in non-integer bases. We investigate the reachable set and its closure. A control policy to get approximate reachability is also proposed.
Citation: Anna Chiara Lai, Paola Loreti. Robot's finger and expansions in non-integer bases. Networks & Heterogeneous Media, 2012, 7 (1) : 71-111. doi: 10.3934/nhm.2012.7.71
References:
[1]

A. Bicchi, Robotic grasping and contact: A review,, Proc. IEEE Int. Conf. on Robotics and Automation, (2000), 348. Google Scholar

[2]

Y. Chitour and B. Piccoli, Controllability for discrete systems with a finite control set,, Mathematics of Control Signals and Systems, 14 (2001), 173. doi: 10.1007/PL00009881. Google Scholar

[3]

P. Erd\Hos and V. Komornik, Developments in non-integer bases,, Acta Math. Hungar., 79 (1998), 57. doi: 10.1023/A:1006557705401. Google Scholar

[4]

K. J. Falconer, "Fractal Geometry,", Mathematical Foundations and Applications, (1990). Google Scholar

[5]

W. J. Gilbert, Geometry of radix representations,, in, (1981), 129. doi: 10.1007/978-1-4612-5648-9_7. Google Scholar

[6]

W. J. Gilbert, The fractal dimension of sets derived from complex bases,, Canad. Math. Bull., 29 (1986), 495. doi: 10.4153/CMB-1986-078-1. Google Scholar

[7]

W. J. Gilbert, Complex bases and fractal similarity,, Ann. Sci. Math. Québec, 11 (1987), 65. Google Scholar

[8]

P. S. Heckbert, ed., "Graphics Gems IV,", Academic Press, (1994). Google Scholar

[9]

J. Easudes C. J. H. Moravec and F. Dellaert, Fractal branching ultra-dexterous robots (bush robots),, Technical report, (1996). Google Scholar

[10]

J. Hutchinson, Fractals and self-similarity,, Indiana Univ. Math. J., 30 (1981), 713. doi: 10.1512/iumj.1981.30.30055. Google Scholar

[11]

K.-H. Indlekofer, I. Kátai and P. Racskó, Number systems and fractal geometry,, in, 80 (1992), 319. Google Scholar

[12]

A. C. Lai, "On Expansions in Non-Integer Base,", Ph.D thesis, (2010). Google Scholar

[13]

W. Parry, On the $\beta $-expansions of real numbers,, Acta Math. Acad. Sci. Hungar., 11 (1960), 401. doi: 10.1007/BF02020954. Google Scholar

[14]

J. Pineda, A parallel algorithm for polygon rasterization,, Proceedings of the 15th annual conference on Computer graphics and interactive techniques, 22 (1988), 17. Google Scholar

[15]

A. Rényi, Representations for real numbers and their ergodic properties,, Acta Math. Acad. Sci. Hungar, 8 (1957), 477. doi: 10.1007/BF02020331. Google Scholar

[16]

B. Siciliano and O. Khatib, "Springer Handbook of Robotics,", 2008., (). Google Scholar

show all references

References:
[1]

A. Bicchi, Robotic grasping and contact: A review,, Proc. IEEE Int. Conf. on Robotics and Automation, (2000), 348. Google Scholar

[2]

Y. Chitour and B. Piccoli, Controllability for discrete systems with a finite control set,, Mathematics of Control Signals and Systems, 14 (2001), 173. doi: 10.1007/PL00009881. Google Scholar

[3]

P. Erd\Hos and V. Komornik, Developments in non-integer bases,, Acta Math. Hungar., 79 (1998), 57. doi: 10.1023/A:1006557705401. Google Scholar

[4]

K. J. Falconer, "Fractal Geometry,", Mathematical Foundations and Applications, (1990). Google Scholar

[5]

W. J. Gilbert, Geometry of radix representations,, in, (1981), 129. doi: 10.1007/978-1-4612-5648-9_7. Google Scholar

[6]

W. J. Gilbert, The fractal dimension of sets derived from complex bases,, Canad. Math. Bull., 29 (1986), 495. doi: 10.4153/CMB-1986-078-1. Google Scholar

[7]

W. J. Gilbert, Complex bases and fractal similarity,, Ann. Sci. Math. Québec, 11 (1987), 65. Google Scholar

[8]

P. S. Heckbert, ed., "Graphics Gems IV,", Academic Press, (1994). Google Scholar

[9]

J. Easudes C. J. H. Moravec and F. Dellaert, Fractal branching ultra-dexterous robots (bush robots),, Technical report, (1996). Google Scholar

[10]

J. Hutchinson, Fractals and self-similarity,, Indiana Univ. Math. J., 30 (1981), 713. doi: 10.1512/iumj.1981.30.30055. Google Scholar

[11]

K.-H. Indlekofer, I. Kátai and P. Racskó, Number systems and fractal geometry,, in, 80 (1992), 319. Google Scholar

[12]

A. C. Lai, "On Expansions in Non-Integer Base,", Ph.D thesis, (2010). Google Scholar

[13]

W. Parry, On the $\beta $-expansions of real numbers,, Acta Math. Acad. Sci. Hungar., 11 (1960), 401. doi: 10.1007/BF02020954. Google Scholar

[14]

J. Pineda, A parallel algorithm for polygon rasterization,, Proceedings of the 15th annual conference on Computer graphics and interactive techniques, 22 (1988), 17. Google Scholar

[15]

A. Rényi, Representations for real numbers and their ergodic properties,, Acta Math. Acad. Sci. Hungar, 8 (1957), 477. doi: 10.1007/BF02020331. Google Scholar

[16]

B. Siciliano and O. Khatib, "Springer Handbook of Robotics,", 2008., (). Google Scholar

[1]

Pieter C. Allaart. An algebraic approach to entropy plateaus in non-integer base expansions. Discrete & Continuous Dynamical Systems - A, 2019, 39 (11) : 6507-6522. doi: 10.3934/dcds.2019282

[2]

Karma Dajani, Charlene Kalle. Random β-expansions with deleted digits. Discrete & Continuous Dynamical Systems - A, 2007, 18 (1) : 199-217. doi: 10.3934/dcds.2007.18.199

[3]

Muhammad Bilal Riaz, Naseer Ahmad Asif, Abdon Atangana, Muhammad Imran Asjad. Couette flows of a viscous fluid with slip effects and non-integer order derivative without singular kernel. Discrete & Continuous Dynamical Systems - S, 2019, 12 (3) : 645-664. doi: 10.3934/dcdss.2019041

[4]

Ismara  Álvarez-Barrientos, Mijail Borges-Quintana, Miguel Angel Borges-Trenard, Daniel Panario. Computing Gröbner bases associated with lattices. Advances in Mathematics of Communications, 2016, 10 (4) : 851-860. doi: 10.3934/amc.2016045

[5]

Karma Dajani, Cor Kraaikamp, Pierre Liardet. Ergodic properties of signed binary expansions. Discrete & Continuous Dynamical Systems - A, 2006, 15 (1) : 87-119. doi: 10.3934/dcds.2006.15.87

[6]

Rainer Buckdahn, Ingo Bulla, Jin Ma. Pathwise Taylor expansions for Itô random fields. Mathematical Control & Related Fields, 2011, 1 (4) : 437-468. doi: 10.3934/mcrf.2011.1.437

[7]

Arnulf Jentzen. Taylor expansions of solutions of stochastic partial differential equations. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 515-557. doi: 10.3934/dcdsb.2010.14.515

[8]

Chaolang Hu, Xiaoming He, Tao Lü. Euler-Maclaurin expansions and approximations of hypersingular integrals. Discrete & Continuous Dynamical Systems - B, 2015, 20 (5) : 1355-1375. doi: 10.3934/dcdsb.2015.20.1355

[9]

Piotr Pokora, Tomasz Szemberg. Minkowski bases on algebraic surfaces with rational polyhedral pseudo-effective cone. Electronic Research Announcements, 2014, 21: 126-131. doi: 10.3934/era.2014.21.126

[10]

Seok-Jin Kang and Jae-Hoon Kwon. Quantum affine algebras, combinatorics of Young walls, and global bases. Electronic Research Announcements, 2002, 8: 35-46.

[11]

Sergei Avdonin, Julian Edward. Controllability for a string with attached masses and Riesz bases for asymmetric spaces. Mathematical Control & Related Fields, 2019, 9 (3) : 453-494. doi: 10.3934/mcrf.2019021

[12]

Joyce R. McLaughlin and Arturo Portnoy. Perturbation expansions for eigenvalues and eigenvectors for a rectangular membrane subject to a restorative force. Electronic Research Announcements, 1997, 3: 72-77.

[13]

A. Procacci, Benedetto Scoppola. Convergent expansions for random cluster model with $q>0$ on infinite graphs. Communications on Pure & Applied Analysis, 2008, 7 (5) : 1145-1178. doi: 10.3934/cpaa.2008.7.1145

[14]

Sigurd Angenent. Formal asymptotic expansions for symmetric ancient ovals in mean curvature flow. Networks & Heterogeneous Media, 2013, 8 (1) : 1-8. doi: 10.3934/nhm.2013.8.1

[15]

Fioralba Cakoni, Shari Moskow, Scott Rome. Asymptotic expansions of transmission eigenvalues for small perturbations of media with generally signed contrast. Inverse Problems & Imaging, 2018, 12 (4) : 971-992. doi: 10.3934/ipi.2018041

[16]

Nan Li, Song Wang. Pricing options on investment project expansions under commodity price uncertainty. Journal of Industrial & Management Optimization, 2019, 15 (1) : 261-273. doi: 10.3934/jimo.2018042

[17]

Abderrazek Karoui. A note on the construction of nonseparable wavelet bases and multiwavelet matrix filters of $L^2(\R^n)$, where $n\geq 2$. Electronic Research Announcements, 2003, 9: 32-39.

[18]

Hannes Bartz, Antonia Wachter-Zeh. Efficient decoding of interleaved subspace and Gabidulin codes beyond their unique decoding radius using Gröbner bases. Advances in Mathematics of Communications, 2018, 12 (4) : 773-804. doi: 10.3934/amc.2018046

[19]

Yue-Jun Peng, Shu Wang. Asymptotic expansions in two-fluid compressible Euler-Maxwell equations with small parameters. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 415-433. doi: 10.3934/dcds.2009.23.415

[20]

J. N. Lyness. Extrapolation expansions for Hanging-Chad-Type Galerkin integrals with plane triangular elements. Communications on Pure & Applied Analysis, 2006, 5 (2) : 337-347. doi: 10.3934/cpaa.2006.5.337

2018 Impact Factor: 0.871

Metrics

  • PDF downloads (4)
  • HTML views (0)
  • Cited by (4)

Other articles
by authors

[Back to Top]